Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 384, NWS Little Rock, AR

May 26, 2008Cleburne County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2008, 4:22 PM CDT for Cleburne County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2008, 4:22 PM CDT (21:22 UTC)
Expired
May 26, 2008, 5:00 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Cleburne County, AR

The radar

The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:04 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 26, 3:04 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 PM CDT MON MAY 26 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
OBSERVATIONS FROM LOCAL RADARS HAVE INDICATED A SLOW INCREASE IN
COVERAGE OF WEAK CONVECTION ACROSS ACROSS CENTRAL AND SOUTHWEST
SECTIONS OF THE FORECAST AREA DURING THE PAST HOUR. A MID LEVEL
DISTURBANCE...NOW ACROSS THE RED RIVER REGION...APPEARS TO BE
AIDING THIS ACTIVITY.

19Z OBJECTIVE SURFACE ANALYSIS INDICATES A WEAK...CONVECTIVELY
INDUCED BOUNDARY ACROSS EXTREME NORTH SECTIONS OF THE FORECAST AREA.
THIS FEATURE MAY BE A FOCUS FOR ADDITIONAL CONVECTION LATE THIS
AFTERNOON...ALTHOUGH CURRENTLY...FORCING ALONG THIS FEATURE IS VERY
WEAK.

SEVERAL OPERATIONAL SHORT TERM MODEL RUNS HAVE INDICATED THE
POTENTIAL FOR AN ORGANIZED CONVECTIVE COMPLEX TO FORM
OVERNIGHT...MOST LIKELY ACROSS SOUTHERN KANSAS AND NORTHERN
OKLAHOMA. FORECAST STORM MOTION INDICATES THAT THIS ACTIVITY WOULD
MOVE EAST-SOUTHEAST...INTO WESTERN PORTIONS OF THE FORECAST AREA
LATE TONIGHT...AND EARLY TUESDAY. THE COVERAGE AND MAGNITUDE OF THIS
COMPLEX AFFECTING THE REGION MAY BE SUFFICIENT TO PROVIDE A
SUBSTANTIAL AMOUNT OF CONVECTIVE OVERTURNING ACROSS THESE
AREAS...THEREFORE WOULD AFFECT THE LOCAL CONVECTIVE ENVIRONMENT
FOR TUESDAY AFTERNOON.

A WELL DEFINED FOLD FRONT...NOW ACROSS THE CENTRAL PLAINS...WILL
APPROACH THE FORECAST AREA EARLY WEDNESDAY...AND WILL PROMOTE
ADDITIONAL CONVECTIVE DEVELOPMENT.

&&

.LONG TERM...FRIDAY THROUGH MONDAY
A FLAT RIDGE OF HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION
DURING THE EARLY PART OF THE EXTENDED PERIOD WITH A SOUTHERLY
SURFACE FLOW IN PLACE.

A SHORTWAVE WILL BE PUSHING THROUGH THE CENTRAL PART OF THE COUNTRY
IN THE SATURDAY-SUNDAY TIME FRAME. THE 06Z GFS AND 00Z ECMWF RUNS
WERE IN FAIRLY GOOD AGREEMENT ON BRINGING THE SHORTWAVE ACROSS THE
NRN PART OF THE CWA LATE SATURDAY NIGHT INTO EARLY SUNDAY
MORNING...BUT THE 12Z GFS HAS SPED THINGS UP AND NOW BRINGS THE
SHORTWAVE ACROSS DURING THE DAY ON SATURDAY. AT THE SFC...A COLD
FRONT IS EXPECTED TO PUSH INTO THE NRN HALF OF THE CWA ...STALL
OUT...AND EFFECTIVELY DISSIPATE AS IT STARTS TO PUSH BACK NORTHWARD
AGAIN.

WILL GO AHEAD AND TREND THE FORECAST TO A BLEND OF THE SLOWER 06Z
GFS AND THE SOMEWHAT FASTER 12Z GFS...BRINIGNG A SHORTWAVE ACROSS
NRN ARKANSAS ON SATURDAY WITH A SFC FRONT STALLING OUT ACROSS THE
NRN HALF OF THE CWA LATE SATURDAY INTO SUNDAY. THIS WILL BRING
SLIGHTLY COOLER TEMPS TO THE NRN HALF OF THE CWA ON SUNDAY AND
MONDAY. WILL KEEP SLGHT CHC POPS ACROSS THE AREA DURING THAT TIME
FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  87  65  81 /  50  60  50  30
CAMDEN AR         70  91  68  87 /  30  30  40  50
HARRISON AR       68  85  62  76 /  60  60  50  30
HOT SPRINGS AR    70  90  67  83 /  40  40  40  40
LITTLE ROCK   AR  70  89  69  84 /  40  40  40  40
MONTICELLO AR     70  90  69  87 /  20  30  40  40
MOUNT IDA AR      70  89  66  82 /  50  50  40  40
MOUNTAIN HOME AR  67  85  62  76 /  60  60  50  30
NEWPORT AR        70  88  67  82 /  50  50  50  30
PINE BLUFF AR     71  90  70  86 /  30  30  40  40
RUSSELLVILLE AR   70  88  66  81 /  50  50  50  40
SEARCY AR         70  88  67  83 /  50  50  40  30
STUTTGART AR      71  89  70  85 /  40  40  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...53
Hazardous weather outlook, May 26, 10:05 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1005 AM CDT MON MAY 26 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1005 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE STATE.  ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...A FEW SEVERE THUNDERSTORMS ARE
EXPECTED...MAINLY BETWEEN 4 PM AND 8 PM.  LARGE HAIL...AND DAMAGING
WIND GUSTS CAN BE EXPECTED WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST
FROM TUESDAY THROUGH WEDNESDAY NIGHT. TUESDAY WILL SEE MORE NUMEROUS
SHOWERS AND STORMS AS A COLD FRONT APPROACHES OUR FORECAST AREA.
THERE WILL EXIST THE POSSIBILITY OF SEVERE STORMS ALMOST STATEWIDE
ON TUESDAY. SOME OF THE STORMS ON TUESDAY MAY DROP HEAVY RAINFALL
AMOUNTS IN SOME SPOTS...BUT THIS WILL NEED TO BE MONITORED MORE
CLOSELY AS WE GET CLOSER IN TIME. DRY WEATHER WILL RETURN FROM
THURSDAY ONWARD UNTIL MOST OF SATURDAY. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS AND STORMS NORTH SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION WILL BE REQUIRED ACROSS THE AREA...DURING
THE LATE AFTERNOON AND EARLY EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:02 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren43 min
May 25, 7:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton29 min
May 25, 7:28 PM CDTSevere Thunderstorm WarningLZKPope, Van Buren62 min
May 25, 8:07 PM CDTSevere Thunderstorm WarningLZKWhite38 min
May 25, 8:43 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White47 min
May 25, 8:59 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, White31 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, White26 min
May 25, 9:54 PM CDTSevere Thunderstorm WarningLZKJackson21 min
May 26, 4:44 PM CDTSevere Thunderstorm WarningLZKVan Buren46 min
May 26, 5:04 PM CDTSevere Thunderstorm WarningLZKCleburne, Van Buren41 min
May 26, 5:31 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy44 min
May 26, 5:42 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope48 min
May 26, 5:47 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White43 min
May 26, 5:55 PM CDTTornado WarningLZKJackson, White, Woodruff50 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.